1 If 8 dr of a drug is ordered by the doctor, the nurse will safely administer : A ½ oz B 1 oz C 1

1If 8 dr of a drug is ordered by the doctor, the nurse will safely administer:

A

½ oz

B

1 oz

C

1 ½ oz

D

2 oz

(2) A 76-year-old patient suffers from CHF and dependent edema Her feet and legs often swell to twice their normal size The patient takes 80 mg of furosemide (Lasix) each morning The nurse knows it would be most important to report:

A

A 3-pound weight loss

B

Pitting edema in the right foot

C

Confusion

D

Intake less than output

(3)A 62-year-old patient has an attack of acute angina The nurse knows that the treatment of choice will be:

A

Calcium channel blockers

B

Beta adrenergic blockers

C

Nitrates

D

Narcotic analgesics

(4) A 56-year-old patient takes heparin each evening Which of the following will the nurse assess in regard to drug overdose?

A

Dypsnea

B

Polyuria

C

Hematuria

D

Frequency of urination

(6)

(5)The patient suffering from salicylate (aspirin) poisoning is most likely to complain that:

A

“My head hurts all the time“

B

“My stools are hard and tarry“

C

“I’m beginning to have diarrhea“

D

“I hear ringing in my ears“

If 125 ml of a drug is ordered by the doctor, the nurse will safely administer:

A

125 L

B

25 L

C

125 L

D

1250 L

(7) A poisonous effect of a drug, either from a regular dose or an overdose is referred to as a(an):

A

Side effect

B

Untoward effect

C

Toxic action

D

Idiosyncratic action

(8) The physician orders IV administration of 1 g of Kefzol in 100 ml of D5W in 20 minutes q6h the drip factors 15gtt/ml the nurse regulates the IV at:

A

25 gtt/min

B

50 gtt/min

C

75 gtt/min

D

100 gtt/min

(9 )The action of a drug in the body other than the main effect for which the drug was given is called a(an):

A

Side effect

B

Idiosyncratic action

C

Synergistic action

D

Antagonistic action

10) In relation to drugs, the term blood level refers to the:

A

Metabolism of the drug

B

Excretion of the drug

C

Amount of the drug in the circulating fluids

D

Effect of the drug on the red blood cells

11 Fluoxetine (Prozac) has been ordered for a 49-year-old man who suffers from depression In teaching him about his new medicine, the nurse will tell him that:

A

It should be taken at bedtime

B

A feeling of euphoria will occur within 24 hours

C

It will take 2 to 3 weeks before the effects of the drug will be felt

D

It should be taken with meals

12 KCL (potassium chloride) is ordered for a 65-year-old patient taking Lasix Before administering the medication the nurse will:

A

Be sure the patient has been NPO since 12 midnight

B

Dilute it in 3 to 8 oz of cold water or juice

C

Crush the controlled release tablet and mix it with water

D

Partially dissolve the effervescent tablet

13) A 20-year-old male patient is taking ciprofloxacin (Cipro) for a UTI He also takes Theophylline for asthma In teaching him about his medication, the nurse knows:

A

Fluids should be restricted while on Cipro

B

The patient should not be started on Cipro until the culture results are obtained

C

Theophylline levels may be elevated and can become toxic

D

The two medications should be given at alternate times

14 Tromethamine (Toradol) has been ordered IM to control pain in a patient who has had gallbladder surgery The nurse will know to take the following precaution when administering Toradol:

A

Keep bed down, side rails up, call bed within reach

B

Check blood sugars qid

C

Have oxygen ready in case of an emergency

D

Numb the injection site because of severe pain

15 The nurse is going to give a subcutaneous injection to a 42-year-old patient The needle length and gauge the nurse will use is:

A

19 gauge: 1 ½ inch

B

22 gauge: 1 inch

C

24 gauge: 1 inch

D

25 gauge: 5/8 inch

16 While the nurse administers the daily dose of furosemide (Lasix) to the patient, the opportunity arises for patient teaching Which of the following will the nurse be sure to stress?

A

“Take the medicine at bedtime”

B

“You may need sodium and potassium supplements”

C

“Weigh yourself twice a day”

D

“Change positions slowly to prevent dizziness”

17 A 9-year-old patient was recently started on methylphenidate (Ritalin) for ADD On his follow-up office visit his mother reports to the nurse that he is having difficulty sleeping The nurse knows:

A

Ritalin needs to be given early in the day because insomnia is a side effect

B

Children with ADD are frequently hyperactive this is probably why he can’t sleep

C

The patient may be taking in too much caffeine each day

D

The patient may need an increase in his Ritalin dose

 

Looking for a Similar Assignment? Let us take care of your accounting classwork while you enjoy your free time! All papers are written from scratch and are 100% Original. Try us today! Active Discount Code FREE15